Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Child has loose motions, giving Nutrolin B and Electral. What other remedies do you suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 683 Questions
My 2 year old son is having loose motions from afternoon (8-10 times) . We are also giving him Nutrolin B suspension. What other remedies do you suggest. He is active and does not show any other symptoms.

We are also giving him Electral Solution. We are based out of Bangalore India but right now in Pune due to vacation. Please let us know if we can do anything about my son's condition.

We are worried as we are out of town and he is having this condition
Posted Thu, 20 Sep 2012 in Child Health
Answered by Dr. Taher Kagalwala 11 minutes later

First of all, it is necessary to remember that most attacks of gastroenteritis or what we call diarrhoea in normal language, are due to viruses, and especially those that occur during travel or in children. Hence, please don't panic.

You are already giving him the most important medication: ORS (oral rehydrating solution). Giving this liberally will prevent dehydration and will allow the child to take care of the infection on his own. Please assure that he drinks at least 50-100 ml of this solution after every large stool or vomit.

In most such cases, even a drug like Nutrolin B is not essential, though it will not do any harm.

Danger signals that should provoke more worry are occurrence of high fever, refusal of eating, passing of foul-smelling stools, excessive vomit that prevents him from drinking the ORS or eating, and passage of blood in the stools. Also, there should be no pain while passing the bowels in viral diarrhoea. Too much pain may indicate something different and will need you to take him to a pediatrician.

As of now, therefore, I strongly recommend that you continue with the ORS and feed him his milk and normal food as usual.

Thanks once again, and with best wishes,

Dr. Taher
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor